MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHESISHIPSMICONSTRAINDMETALCERAMICPOLYMERCMNTDORNONPOROUSUNCMNTD

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHESISHIPSMICONSTRAINDMETALCERAMICPOLYMERCMNTDORNONPOROUSUNCMNTD
Model Number 76539166
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had low haemoglobin and required 3 units of blood transfusion.
 
Additional Manufacturer Narrative
It was reported that patient had low haemoglobin and required 3 units of blood transfusion.The affected r3 acetabular shell, anthology high offset stem, biolox delta head and r3 delta ceramic liner, used in treatment, were not available for evaluation as they are still implanted.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Without any supporting medical documentation, a thorough medical assessment cannot be performed.It was stated that the reported event was caused by the procedure as the patient had low haemoglobin.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.We consider this investigation closed.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 M / +4
Common Device Name
PROSTHESISHIPSMICONSTRAINDMETALCERAMICPOLYMERCMNTDORNONPOROUSUNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9670763
Report Number1020279-2020-00475
Device Sequence Number380155
Product Code LZO
UDI-Device Identifier03596010566966
UDI-Public03596010566966
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number76539166
Device Catalogue Number76539166
Device Lot Number09DT30511
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;